Hey everyone, for the past 4 weeks now off and on I have been getting these symptoms:
-Burning sensation under belly button
-Weakness and fatigue
-Bloating (especially after eating)
I haven't had anything spicy in a while so I don't know why it could burn when I have diarrhea. Before I get diarrhea my stomach starts burning and cramping very bad but goes away when I'm done. I have been weak off and on for the past 2 weeks. I've already lost 7 pounds because I don't eat like I use to because it messes with my stomach/bladder. The last time I went to the doctor he said I could have GERD and gave me Prilosec to take. They also took blood and checked me for different kinds of allergies and ulcers but they all came back good. Does anyone know what this could be? I'm trying to get another doctors appointment this week but I've already been 2 times and they said I should go see a Gastroenterologist.
Hello, and thank you for your medical question on e Health Forum.
From the available history, the symptom of persistent abdominal pain or discomfort, bloating sensation, progressive loss of weight could most probably be due to Peptic ulcer disease.
Peptic ulcer disease, where in erosion of the gastric or duodenal mucosa can cause severe and sometimes intolerable pain. Pain is usually caused by the ulcer but it may be aggravated by the stomach acid when it comes into contact with the ulcerated area.
Some important aspects of disease management include dietary and lifestyle modification, physical exercise, weight loss, maintaining adequate hydration.
Adopting a sitting upright posture for 1 hr post meals will help in relieving the symptoms.
In addition to dietary and lifestyle changes, you can try the following medications to reduce your symptoms as follows.
1. antacids (Tums, mylanta) will help relieve the acidity related discomfort ;
2. Omeprazole will help to reduce acid secretions ;
3. Activated charcoal will reduce the bloating sensation,
4. Probiotics and digestive enzyme supplements will help to improve digestion.
You might consider consulting a gastroenterologist who after a physical examination may determine to get additional tests to detect H-Pylori infection in the stomach or a Upper GI endoscopy to derive a definitive diagnosis to your problem.
Based on the outcome of the H pylori screening tests, a course of anti-H pylori treatment for 3-4 weeks will also help.
Upper GI endoscopy may also reveal any other pathology in the intestines and provide a a definitive diagnosis to your problem.
Thanks for your reply. I'm going to make an appointment with a Gastroenterologist this week and see if they can do something.
Whenever I tried to eat today my stomach started making a weird sound. It sounded like it was gurgling or something and it was real loud. When I was eating the right side of my chest also started hurting. The chest pain wen't away when I stopped eating but now it feels like I have gas or something because my stomach keeps growling and hurting. I didn't eat that much so I don't know what it could be. This morning I took 2 Prilosec's but it didn't seem to help the burning.
Since June i've had gas/bloating which can cause pressure in the back kidney area,sometimes burning in the stomach,upset stomach,pains that are sharp but dull and move to the lower left,upper left sometimes upper right.My bloodwork is fine and I have started a gluten free diet.I've had what i thought is controled gastritis for years and acid reflux.I have an appt with a gastroenterologist.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.